Alert archive / Mississippi / River Flood Warnings in 2016
River Flood Warning 50, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Mar 11, 2016, 9:15 AM CST for Harrison County, Mississippi. It took effect at Mar 12, 2016, 3:31 AM CST. It was in force for 38 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 11, 2016, 9:15 AM CST (15:15 UTC)
- In effect from
- Mar 12, 2016, 3:31 AM CST
- Expired
- Mar 13, 2016, 7:00 PM CDT
- In force
- 38 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 15:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6).
- Action stage
- 8 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
112 WGUS44 KLIX 111516 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 915 AM CST FRI MAR 11 2016 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... Tchoutacabouffa River Above D'Iberville affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local TV and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-122115- /O.NEW.KLIX.FL.W.0050.160312T1100Z-160314T0000Z/ /DIBM6.1.ER.160312T1100Z.160313T0000Z.160313T1800Z.NO/ 915 AM CST FRI MAR 11 2016 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Tchoutacabouffa River Above D'Iberville. * from late tonight to Sunday evening. * At 8:30 AM Friday the stage was 3.5 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise above flood stage by early tomorrow and continue to rise to near 9.5 feet by tomorrow evening. The river is then expected to fall below flood stage by Sunday early afternoon. * Impact...At 8.0 feet...Roads along the river will be impassable. A few homes will be isolated. * Impact...At 7.0 feet...The banks will overflow a short distance upstream and downstream of Lamey Bridge. && LAT...LON 3067 8896 3067 8903 3045 8892 3046 8889 $$ 98/SO
3 follow-up statements
287 WGUS84 KLIX 120314 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 914 PM CST FRI MAR 11 2016 ...The flood warning continues for the following rivers in Mississippi... Wolf River Above Gulfport affecting Harrison County Biloxi River Near Lyman affecting Harrison County Tchoutacabouffa River Above D'Iberville affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-130914- /O.EXT.KLIX.FL.W.0034.160312T2120Z-160315T0236Z/ /GLFM6.1.ER.160312T2120Z.160313T1700Z.160314T2036Z.NO/ 914 PM CST FRI MAR 11 2016 The Flood Warning continues for The Wolf River Above Gulfport. * from Saturday afternoon to Monday evening. * At 7:00 PM Friday the stage was 4.0 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...Rise above flood stage by tomorrow afternoon and continue to rise to near 9.5 feet by Sunday early afternoon.the river will fall below flood stage by Monday afternoon. * Impact...At 9.0 feet...Bells Ferry Road will be impassable with deep water on the east bridge approach. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3042 8919 3041 8922 3037 8922 3039 8917 $$ MSC047-130913- /O.EXT.KLIX.FL.W.0049.160312T0312Z-160314T0944Z/ /LYMM6.1.ER.160311T2237Z.160313T0000Z.160314T0344Z.NO/ 914 PM CST FRI MAR 11 2016 The Flood Warning continues for The Biloxi River Near Lyman. * from this evening to late Sunday night. * At 7:00 PM Friday the stage was 13.9 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river will continue rising to near 15.5 feet by tomorrow evening. The river will fall below flood stage Sunday before midnight. * Impact...At 14.0 feet...At 14 feet homes on lower Fisherman Trail will begin to flood and lower River Road will be impassable. Driving on Loraine Road will be hazardous due to the high water. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3055 8912 3055 8917 3048 8914 3048 8909 $$ MSC047-130913- /O.EXT.KLIX.FL.W.0050.160312T0808Z-160313T1030Z/ /DIBM6.1.ER.160312T0808Z.160312T1800Z.160313T0430Z.NO/ 914 PM CST FRI MAR 11 2016 The Flood Warning continues for The Tchoutacabouffa River Above D'Iberville. * from late tonight to late Saturday night. * At 8:30 PM Friday the stage was 6.4 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...Rise above flood stage by after midnight tomorrow and continue to rise to near 9.5 feet by tomorrow early afternoon.the river will fall below flood stage by tomorrow late evening. * Impact...At 8.0 feet...Roads along the river will be impassable. A few homes will be isolated. * Impact...At 7.0 feet...The banks will overflow a short distance upstream and downstream of Lamey Bridge. && LAT...LON 3067 8896 3067 8903 3045 8892 3046 8889 $$
563 WGUS84 KLIX 120705 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 105 AM CST SAT MAR 12 2016 ...The flood warning continues for the following rivers in Mississippi... Tchoutacabouffa River Above D'Iberville affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-131030- /O.EXT.KLIX.FL.W.0050.160312T0931Z-160313T1030Z/ /DIBM6.1.ER.160312T0931Z.160312T1800Z.160313T0430Z.NO/ 105 AM CST SAT MAR 12 2016 The Flood Warning continues for The Tchoutacabouffa River Above D'Iberville. * Until late tonight. * At 12:30 AM Saturday the stage was 6.9 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise above flood stage by early this morning and continue to rise to near 9.5 feet by this afternoon. * Impact...At 8.0 feet...Roads along the river will be impassable. A few homes will be isolated. * Impact...At 7.0 feet...The banks will overflow a short distance upstream and downstream of Lamey Bridge. && LAT...LON 3067 8896 3067 8903 3045 8892 3046 8889 $$ 98/SO
031 WGUS84 KLIX 121843 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1243 PM CST SAT MAR 12 2016 ...The flood warning has been cancelled for the following river in Mississippi... The Tchoutacabouffa River Above D'Iberville affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 12 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-121913- /O.CAN.KLIX.FL.W.0050.000000T0000Z-160313T1030Z/ /DIBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1243 PM CST SAT MAR 12 2016 The Flood Warning has been cancelled for The Tchoutacabouffa River Above D'Iberville. * At 12:30 PM Saturday the stage was 5.7 feet. * Flood stage is 8.0 feet. * Forecast...The river crested below flood stage at 7.2 feet. No flooding is expected in the near future. && LAT...LON 3067 8896 3067 8903 3045 8892 3046 8889 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Mar 11, 6:50 AM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Mar 11, 6:50 AM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 AM CST FRI MAR 11 2016
...SOUNDING DISCUSSION...
VERY MOIST ATMOSPHERE WITH A RECORD PRECIPITABLE WATER VALUE OF
2.11 INCHES /OLD RECORD FOR DATE/TIME WAS 1.62 INCHES/. WINDS FROM
1300 TO 3300 FEET ARE AVERAGING BETWEEN 40 AND 50 KNOTS ALLOWING
FOR PERSISTENT...EXCELLENT MOISTURE ADVECTION. AS A RESULT...RAIN
RATES HAVE BEEN VERY EFFICIENT. THERE IS NOT A LOT OF DIRECTIONAL
SHEAR IN THE LOWER HALF OF THE ATMOSPHERE WITH THE WINDS PRIMARILY
FROM THE SOUTH-SOUTHEAST OR SOUTH SO THE VERY MOIST AIR WILL
REMAIN OVER THE AREA.
12Z BALLOON INFO: A SUCCESSFUL FLIGHT LASTING 67 MINUTES AND
TRAVELING 43 MILES DOWNRANGE BURSTING NEAR POPLARVILLE.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 413 AM CST FRI MAR 11 2016/
..LONG DURATION VERY HEAVY RAIN EVENT IN PROGRESS...
SYNOPSIS...
00Z LIX PRECIPITABLE WATER VALUE WAS 1.99 INCHES...WHICH IS PRETTY
MUCH THE TOP OF THE CHART FOR MARCH. UPPER LOW CURRENTLY NEAR
BROWNSVILLE TEXAS AND HAS NOT TAKEN ON A NEGATIVE TILT YET.
NUMEROUS SURGES OF MOISTURE EVIDENT ON WATER VAPOR POINTED AT THE
LOUISIANA COAST. ONE SURGE HAS A NEARLY SOLID LINE OF CONVECTION
FROM ALEXANDRIA TO LAFAYETTE THEN WELL OUT INTO THE GULF. THIS
BAND WILL MOVE INTO THE ATCHAFALAYA BASIN IN THE NEXT COUPLE
HOURS. MESOLOW ASSOCIATED WITH THIS BAND OF CONVECTION CURRENTLY
SOUTHWEST OF MORGAN CITY. OVER THE LOCAL AREA...PORTIONS OF THE
AREA NEAR HAMMOND HAVE LIKELY SEEN 8 TO 12 INCHES OF RAIN
ALREADY...WITH A LOT MORE TO COME.
SHORT TERM...
SHORT VERSION IS THAT FLASH FLOOD WATCH WILL REMAIN IN EFFECT.
ENTIRE AREA REMAINS IN MODERATE RISK OF FLASH FLOODING WITH AREAS
NEAR HAMMOND IN HIGH RISK. MODELS IN GOOD AGREEMENT THAT UPPER
SYSTEM WILL TAKE ON A NEGATIVE TILT THIS AFTERNOON OR
TONIGHT...INCREASING UPPER DIVERGENCE. FOCUS OF CONVECTION SHOULD
GRADUALLY SHIFT EASTWARD DURING THE DAY AND MOVE INTO AREAS THAT
HAVE NOT GOTTEN INTO THE HEAVY RAIN YET...SUCH AS THE NEW ORLEANS
METRO AREA AND MISSISSIPPI COAST. WIDESPREAD 4 TO 8 INCH RAINFALL
AMOUNTS POSSIBLE OVER THE NEXT 36 HOURS ON TOP OF WHAT HAS ALREADY
FALLEN. CERTAINLY...PORTIONS OF THE AREA WHERE ECHO TRAINING
OCCURS WILL SEE EVEN MORE THAN THAT. NO DOUBT THAT AREAS WILL BE
WELL IN EXCESS OF ONE FOOT OF RAIN BEFORE THE EVENT ENDS.
UPPER LOW FINALLY SHIFTS TO THE NORTH OF THE AREA SATURDAY
NIGHT...ENDING THE RAIN AS DRYING MOVES IN. THE SHORTWAVE ENTERING
THE WEST COAST THAT WILL SERVE AS THE KICKER TO THE UPPER LOW WILL
MOVE ACROSS THE AREA SUNDAY NIGHT WITH COMPARATIVELY LITTLE
MOISTURE TO WORK WITH. THIS SHOULD ALLOW SUNDAY AND SUNDAY NIGHT
TO REMAIN DRY ACROSS MOST OF THE AREA.
WHILE TEMPERATURES TODAY AND SATURDAY WILL BE HELD TO THE 70 TO 75
RANGE...SUNSHINE ON SUNDAY WILL ALLOW TEMPERATURE TO RISE TO NEAR
THE 80 DEGREE MARK. 35
LONG TERM...
MEDIUM RANGE MODELS IN DECENT AGREEMENT ON 500 MB PATTERN MONDAY
AND TUESDAY MORNING BEFORE DIVERGING SIGNIFICANTLY ON STRENGTH OF
SYSTEM MOVING THROUGH THE MIDDLE MISSISSIPPI RIVER VALLEY WITH GFS
BECOMING MUCH DEEPER THAN ECMWF. THIS WILL ALSO PRODUCE
SIGNIFICANT DIFFERENCES IN SURFACE PRESSURE...GFS ABOUT 15 MB
DEEPER BY TUESDAY EVENING OVER ILLINOIS. BOTH PUSH A FRONT INTO
THE AREA TUESDAY NIGHT. THE WEAKER ECMWF ALLOWS THE FRONT TO HANG
UP OVER THE LOCAL AREA LATE IN THE WEEK...WHILE THE GFS PUSHES IT
INTO THE GULF. WILL TREND SOMEWHAT NEARER THE ECMWF WITH HIGHER
CHANCE POPS FOR THURSDAY AND FRIDAY. THIS ALSO NECESSITATES THAT
TEMPERATURE FORECAST GO SOMEWHAT WARMER THAN GFS SOLUTION FOR
THURSDAY/FRIDAY. 35
AVIATION...
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO INCREASE IN COVERAGE
ACROSS ALL SITES. FLIGHT RESTRICTIONS WILL REMAIN MOSTLY IN THE IFR
RANGE...ESPECIALLY DURING PERIODS OF HEAVY RAIN. 7/ARM
MARINE...
STRONG ONSHORE WINDS ARE EXPECTED TO CONTINUE ACROSS THE NORTHERN
GULF WATERS AS THE PREVIOUSLY ADVERTISED LOW PRESSURE SYSTEM
APPROACHES FROM THE WEST. EXPECT FOR WINDS AND SEAS TO CONTINUE TO
MEET SMALL CRAFT ADVISORY CRITERIA ACROSS ALL COASTAL WATERS THROUGH
THIS EVENING...WITH CONDITIONS SLOWLY IMPROVING FROM THE WEST.
HOWEVER...ADVISORY CRITERIA CONDITIONS ARE STILL EXPECTED TO
CONTINUE ACROSS THE OPEN WATERS EAST OF THE MISSISSIPPI RIVER AT
LEAST THROUGH SATURDAY MORNING. 7/ARM
HYDROLOGY AND COASTAL FLOODING...
COMBINATION OF CURRENT AND POSSIBLE ADDITIONAL FLASH
FLOODING...RISING RIVERS...AND CURRENT TIDE LEVELS STILL RUNNING 2
TO 3 FEET ABOVE NORMAL WILL LEAD TO ADDITIONAL INUNDATION OF LOWER
LYING ROADS FOR AREAS SURROUNDING LAKE MAUREPAS...WESTERN AND
NORTHERN LAKE PONTCHARTRAIN...AND HANCOCK COUNTY...SO HAVE
UPGRADED THE COASTAL FLOOD ADVISORY TO A WARNING AND EXTENDED THE
EXPIRATION TIME TO 6 PM SATURDAY SINCE MODERATE TO OCCASIONALLY
STRONG SOUTHEAST WINDS ARE FORECAST TO CONTINUE TO PUSH WATER
IN...AND TIDAL RANGES ALSO INCREASE ON SATURDAY. REMAINING COASTAL
AREAS SHOULD GENERALLY SEE TIDES REMAINING 1.5 TO 2 FEET ABOVE
NORMAL...SO WILL NOT UPGRADE THE ADVISORY AT THIS TIME.
MOST RIVERS /WITH THE EXCEPTION OF MOST OF THE MISSISSIPPI RIVER/ IN
OUR SERVICE AREA ARE FORECAST TO REACH MINOR TO MODERATE FLOOD STAGE
IN THE NEXT FEW DAYS...AND SOME RIVER BASINS THAT SEE HIGHER THAN
EXPECTED ADDITIONAL RAINFALL COULD SEE FORECAST CRESTS ADJUSTED EVEN
HIGHER. EXPECT FREQUENT UPDATED RIVER FLOOD WARNINGS AND STATEMENTS.
22/TD
DECISION SUPPORT...
DSS CODE....ORANGE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...COASTAL FLOODING...FLASH FLOODING...RIVER FLOODING
SMALL CRAFT ADVISORY
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED WATCH/WARNING/ADVISORY
ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE RISK SVR AND/OR DIRECT
TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 65 72 58 / 100 80 90 30
BTR 73 65 75 60 / 100 80 80 20
ASD 72 66 73 61 / 100 90 90 40
MSY 73 66 74 62 / 100 90 90 20
GPT 71 66 72 62 / 100 90 90 60
PQL 72 65 72 61 / 100 90 90 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR LAZ034>037-039-
040-046>050-056>072.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST SATURDAY FOR LAZ057-
060>064-066>070.
COASTAL FLOOD WARNING UNTIL 6 PM CST SATURDAY FOR LAZ040-049-050-
058-072.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ530-532-
534-550-552-570-572.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ536-538-555-
557-575-577.
MS...FLASH FLOOD WATCH THROUGH SATURDAY AFTERNOON FOR MSZ068>071-077-
080>082.
COASTAL FLOOD ADVISORY UNTIL 6 PM CST SATURDAY FOR MSZ081-082.
COASTAL FLOOD WARNING UNTIL 6 PM CST SATURDAY FOR MSZ080.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR GMZ532-534-
550-552-570-572.
SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ538-555-557-
575-577.
&&Hazardous weather outlook, Mar 11, 5:15 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 515 AM CST FRI MAR 11 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-112315- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 515 AM CST FRI MAR 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL THE COASTAL WATERS THROUGH THIS EVENING. ADVISORY CONDITIONS WILL CONTINUE ACROSS THE OPEN WATERS EAST OF THE MISSISSIPPI RIVER THROUGH THE OVERNIGHT HOURS. COASTAL FLOOD WARNINGS AND ADVISORIES ARE IN EFFECT THROUGH SATURDAY. STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING...SOME COULD BECOME SEVERE. THE MAIN CONCERNS WILL BE DAMAGING WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO. A FLASH FLOOD WATCH REMAINS IN EFFECT. HEAVY RAINFALL IS EXPECTED TO IMPACT SOME AREAS OVERNIGHT WITH A FEW INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT FOR THE ENTIRE AREA THROUGH SATURDAY AFTERNOON. STORM TOTAL RAINFALL AMOUNTS OF 7 TO 10 INCHES ARE EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THROUGH SATURDAY...MAINLY FOR FLOOD REPORTING.
In the hours before
Local storm report, Mar 11, 5:27 AM CST, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
527 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM TSTM WND GST NEW ORLEANS ARMSTRONG A 29.98N 90.25W
03/11/2016 M56 MPH JEFFERSON LA ASOS
&&
BWAGNERLocal storm report, Mar 11, 5:28 AM CST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
528 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
03/11/2016 M46 MPH ORLEANS LA ASOS
&&
BWAGNERLocal storm report, Mar 11, 5:29 AM CST, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
529 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM FLASH FLOOD AMITE 30.73N 90.51W
03/10/2016 TANGIPAHOA LA EMERGENCY MNGR
MULTIPLE ROADS CLOSED PARISH WIDE.
0805 PM FLASH FLOOD 2 NW SPRINGFIELD 30.45N 90.57W
03/10/2016 LIVINGSTON LA BROADCAST MEDIA
PORTIONS OF GEORGE WHITE ROAD REPORTED UNDER A FOOT OF
WATER.
1230 AM FLASH FLOOD HAMMOND 30.51N 90.46W
03/11/2016 TANGIPAHOA LA EMERGENCY MNGR
NUMEROUS ROADS CLOSED ACROSS TANGIPAHOA PARISH DUE TO
HIGH WATER.
0140 AM FLASH FLOOD HAMMOND 30.51N 90.46W
03/11/2016 TANGIPAHOA LA LAW ENFORCEMENT
HIGH WATER RESCUES ONGOING IN HAMMOND.
0150 AM FLASH FLOOD FOLSOM 30.63N 90.20W
03/11/2016 ST. TAMMANY LA EMERGENCY MNGR
SEVERAL ROADS CLOSED DUE TO HIGH WATER IN THE FOLSOM
AREA.
0215 AM FLASH FLOOD HAMMOND 30.51N 90.46W
03/11/2016 TANGIPAHOA LA LAW ENFORCEMENT
EAST MORRIS AVENUE IN HAMMOND CLOSED DUE TO HIGH WATER.
THREE VEHICLES ABANDONED IN ROADWAY.
0255 AM FLASH FLOOD HAMMOND 30.51N 90.46W
03/11/2016 TANGIPAHOA LA BROADCAST MEDIA
BROADCAST MEDIA ON SOCIAL MEDIA REPORTED WATER IN 40 TO
50 HOMES NEAR RUFUS BANKSTON AND QUICK BOULEVARD IN
HAMMOND WITH WATER RESCUES OCCURRING.
0315 AM MARINE TSTM WIND 76 S TIMBALIER BAY BUOY 28.08N 90.82W
03/11/2016 M64.00 MPH GMZ570 XX AWOS
SHIP SHOAL 354 AWOS KSQE REPORTED PEAK WIND GUST OF 56
KNOTS WITH A THUNDERSTORM.
0315 AM FLASH FLOOD FRANKLINTON 30.85N 90.14W
03/11/2016 WASHINGTON LA LAW ENFORCEMENT
BROADCAST MEDIA RELAYED REPORT FROM FRANKLINTON POLICE
DEPARTMENT OF MODERATE STREET FLOODING. ALSO REPORT THAT
THE FAIRGROUNDS ARE FLOODED WITH THE POTENTIAL TO WASH
OUT A BRIDGE. ONE CAR COMPLETELY SUBMERGED.
0330 AM HEAVY RAIN LIVINGSTON 30.50N 90.75W
03/11/2016 M7.57 INCH LIVINGSTON LA CO-OP OBSERVER
CO-OP OBSERVER IN LIVINGSTON REPORTS STORM TOTAL OF 7.57
INCHES AND STILL RAINING.
0411 AM TSTM WND DMG 9 WNW HOUMA 29.61N 90.85W
03/11/2016 TERREBONNE LA EMERGENCY MNGR
TREE BLOWN OVER AT 4449 BAYOU BLACK DRIVE. TIME ESTIMATED
FROM RADAR.
0411 AM TSTM WND DMG 10 WSW BAYOU CANE 29.57N 90.91W
03/11/2016 TERREBONNE LA 911 CALL CENTER
TREE BLOWN OVER AT 3839 BAYOU BLACK DRIVE. TIME ESTIMATED
FROM RADAR.
0458 AM TSTM WND GST NEW ORLEANS ARMSTRONG A 29.98N 90.25W
03/11/2016 M56.00 MPH JEFFERSON LA ASOS
0522 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
03/11/2016 M46.00 MPH ORLEANS LA ASOS
&&
BWAGNERSpecial weather statement, Mar 11, 5:58 AM CST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CST FRI MAR 11 2016
LAZ039-040-MSZ077-080-081-111300-
WASHINGTON LA-ST. TAMMANY LA-PEARL RIVER MS-HANCOCK MS-HARRISON MS-
558 AM CST FRI MAR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
CENTRAL ST. TAMMANY PARISHES...PEARL RIVER...WESTERN HARRISON AND
HANCOCK COUNTIES UNTIL 700 AM CST...
AT 557 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF SUN TO NEAR
PICAYUNE TO 8 MILES SOUTH OF LAKE CATHERINE...AND MOVING NORTHEAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...SLIDELL...LONG BEACH...BOGALUSA...PICAYUNE...BAY ST.
LOUIS...WAVELAND...POPLARVILLE...DIAMONDHEAD...PEARL RIVER...SUN...
CROSSROADS...BUSH...SAUCIER...STENNIS SPACE CENTER...LYMAN...KILN...
PEARLINGTON...MCNEIL AND SHORELINE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3098 8943 3101 8938 3100 8934 3065 8934
3068 8914 3036 8910 3030 8929 3036 8928
3037 8935 3033 8938 3034 8934 3031 8933
3025 8942 3018 8946 3017 8972 3020 8978
3050 8982 3060 9016 3101 8968 3101 8950
TIME...MOT...LOC 1157Z 230DEG 31KT 3062 9002 3055 8977 2999 8969
32Local storm report, Mar 11, 6:28 AM CST, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
628 AM CST FRI MAR 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 3 W PONCHATOULA 30.44N 90.49W
03/11/2016 TANGIPAHOA LA TRAINED SPOTTER
NWS STORM SPOTTER REPORTED HOMES FLOODED IN SUBDIVISION 3
MILES WEST OF PONCHATOULA. STORM TOTAL 13.10 INCHES OF
RAIN SINCE 4 PM THURSDAY.
&&
BWAGNERSpecial weather statement, Mar 11, 6:54 AM CST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
654 AM CST FRI MAR 11 2016
MSZ077-081-082-111330-
JACKSON MS-PEARL RIVER MS-HARRISON MS-
654 AM CST FRI MAR 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PEARL RIVER...
HARRISON AND NORTHWESTERN JACKSON COUNTIES UNTIL 730 AM CST...
AT 654 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PINEBUR TO 8 MILES
SOUTHWEST OF MAXIE TO NEAR MCHENRY TO NEAR BAY ST. LOUIS...AND MOVING
EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...LONG BEACH...ST. MARTIN...D'IBERVILLE...
LATIMER...SAUCIER...LYMAN AND GULFPORT AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN NEW ORLEANS.
&&
LAT...LON 3043 8885 3042 8901 3041 8899 3040 8886
3039 8886 3030 8929 3035 8927 3040 8934
3065 8928 3068 8924 3089 8938 3100 8964
3101 8950 3098 8943 3101 8935 3084 8934
3068 8923 3068 8889 3074 8888 3073 8877
TIME...MOT...LOC 1254Z 253DEG 32KT 3107 8969 3092 8932 3071 8921 3026
8932
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 7:56 PM CST | Flash Flood Warning | LIX | Pearl River, Walthall | 2 hr |
| Mar 10, 9:02 PM CST | Areal Flood Advisory | LIX | Amite, Pike, Walthall | 118 min |
| Mar 10, 9:28 PM CST | Flash Flood Warning | LIX | Amite, Pearl River, Pike, Walthall | 4 hr |
| Mar 11, 1:24 AM CST | Flash Flood Warning | LIX | Amite, Pearl River, Pike, Walthall | 3 hr |
| Mar 11, 2:17 AM CST | River Flood Warning | LIX | Jackson | 15 days |
| Mar 11, 2:19 AM CST | River Flood Warning | LIX | Jackson | 5 days |
| Mar 11, 4:12 AM CST | Flash Flood Warning | LIX | Pearl River, Pike, Walthall | 4 hr |
| Mar 11, 5:04 AM CST | Coastal Flood Warning | LIX | 49 hr | |
| Mar 11, 5:21 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 39 min |
| Mar 11, 5:58 AM CST | Special Weather Statement | LIX | Hancock, Pearl River | 62 min |
| Mar 11, 6:54 AM CST | Special Weather Statement | LIX | Harrison | 36 min |
| Mar 11, 7:22 AM CST | Flash Flood Warning | LIX | Pearl River | 13 hr |
| Mar 11, 7:30 AM CST | Areal Flood Advisory | LIX | Hancock, Harrison, Jackson | 3 hr |
| Mar 11, 7:44 AM CST | Flash Flood Warning | LIX | Walthall | 8 hr |
| Mar 11, 7:58 AM CST | Areal Flood Warning | LIX | Hancock, Pearl River | 3 hr |
| Mar 11, 7:59 AM CST | Flash Flood Warning | LIX | Pike | 8 hr |
| Mar 11, 8:40 AM CST | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Mar 11, 9:09 AM CST | River Flood Warning | LIX | Harrison | 71 hr |
Nearby
River Flood Warnings in Mississippi, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.